Alert archive / New Jersey / Coastal Flood Advisories in 2011

Coastal Flood Advisory 49, NWS Philadelphia/Mount Holly

September 29, 2011Burlington County, Camden County, Gloucester County, New Jersey; Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Sep 29, 2011, 9:32 PM EDT for Burlington County, Camden County, Gloucester County, New Jersey; Delaware County, Philadelphia County, Pennsylvania. It took effect at Sep 30, 2011, 2:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2011, 9:32 PM EDT (01:32 UTC)
In effect from
Sep 30, 2011, 2:00 AM EDT
Expired
Sep 30, 2011, 5:09 AM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 56 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -142 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-142 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WHUS41 KPHI 300132
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 PM EDT THU SEP 29 2011

NJZ017>019-PAZ070-071-301000-
/O.NEW.KPHI.CF.Y.0049.110930T0600Z-110930T1000Z/
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
932 PM EDT THU SEP 29 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 6 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 AM EDT FRIDAY.

* LOCATION...THE TIDAL DELAWARE RIVER

* COASTAL FLOODING...MINOR TIDAL FLOODING IS EXPECTED.

* TIMING...HIGH TIDE IN PHILADELPHIA OCCURS AROUND 407 AM FRIDAY
  MORNING. MINOR TIDAL FLOODING IS POSSIBLE A COUPLE OF HOURS
  BEFORE HIGH TIDE AND A COUPLE OF HOURS AFTER HIGH TIDE.

* IMPACTS...ROADWAY FLOODING IS EXPECTED. TIDAL FLOODING WITH THE
  EARLY MORNING HIGH TIDE CYCLE IS NOT EXPECTED TO BE AS EXTENSIVE
  AS THE FLOODING THAT THAT OCCURRED THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$
2 follow-up statements
281 
WHUS41 KPHI 300740
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EDT FRI SEP 30 2011

DEZ002>004-NJZ012>014-020>027-301700-
/O.NEW.KPHI.CF.Y.0050.110930T1300Z-110930T1700Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
340 AM EDT FRI SEP 30 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
1 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
1 PM EDT THIS AFTERNOON. 

* LOCATION...THE COASTAL AREAS OF DELAWARE AND NEW JERSEY
  INCLUDING THE BACK BAYS. THE LOWER DELAWARE BAY.

* COASTAL FLOODING...WIDESPREAD MINOR COASTAL FLOODING WILL OCCUR
  WITHIN AN HOUR OF THIS MORNINGS HIGH TIDE.

* TIMING...NEXT HIGH TIDE AT SANDY HOOK NJ AND ATLANTIC CITY NJ IS
  AROUND 10 TO 1030 AM. THE BACK BAYS AND THE LOWER DELAWARE RIVER
  WILL BE CLOSER TO 1130 AM.

* IMPACTS...VULNERABLE ROADWAYS WILL FLOOD WITH THE LATE MORNING
  HIGH TIDE CYCLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$

NJZ017>019-PAZ070-071-301000-
/O.CON.KPHI.CF.Y.0049.000000T0000Z-110930T1000Z/
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
340 AM EDT FRI SEP 30 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* LOCATION...THE TIDAL DELAWARE RIVER

* COASTAL FLOODING...MINOR TIDAL FLOODING IS EXPECTED.

* TIMING...HIGH TIDE IN PHILADELPHIA OCCURS AROUND 407 AM EARLY
  THIS MORNING. MINOR TIDAL FLOODING IS POSSIBLE UP TO AN HOUR OR
  SO AFTER HIGH TIDE.

* IMPACTS...SOME ROADWAY FLOODING IS EXPECTED BUT NOT OF THE EXTENT
  THAT OCCURRED THURSDAY AFTERNOON. THIS TIDE WILL BE AT LEAST A
  FOOT LOWER THAN THAT OF YESTERDAY.

* OUTLOOK...AN ADVISORY FOR THIS AFTERNOONS HIGH TIDE CYCLE MAY BE
  ISSUED AROUND 630 AM...ONCE THE EXACT HIGH TIDE WITH THIS PREDAWN
  HIGH TIDE CYCLE AT PHILADELPHIA IS KNOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$

DRAG
651 
WHUS41 KPHI 300909
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
509 AM EDT FRI SEP 30 2011

NJZ017>019-PAZ070-071-301815-
/O.CAN.KPHI.CF.Y.0049.000000T0000Z-110930T1000Z/
/O.EXB.KPHI.CF.Y.0050.110930T1700Z-110930T2300Z/
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
509 AM EDT FRI SEP 30 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...
...THE PREVIOUS COASTAL FLOOD ADVISORY IS CANCELLED FOR EARLY TODAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. THE COASTAL FLOOD ADVISORY FOR EARLY THIS
MORNING NEAR PHILADELPHIA HAS BEEN CANCELLED.


* LOCATION...THE TIDAL DELAWARE RIVER.

* COASTAL FLOODING...MARGINAL MINOR TIDAL FLOODING IS EXPECTED.

* TIMING...HIGH TIDE FOR PHILADELPHIA OCCURS AROUND 442 PM. MINOR
  TIDAL FLOODING IS POSSIBLE UP TO 90 MINUTES EITHER SIDE OF THIS
  HIGH TIDE.

* IMPACTS...SOME ROADWAY FLOODING IS EXPECTED BUT NOT OF THE EXTENT
  THAT OCCURRED THURSDAY AFTERNOON. THIS TIDE WILL PROBABLY BE AT
  LEAST A FOOT LOWER THAN THAT OF YESTERDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$

DEZ001-NJZ016-301815-
/O.EXB.KPHI.CF.Y.0050.110930T1700Z-110930T2300Z/
NEW CASTLE-SALEM-
509 AM EDT FRI SEP 30 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

* LOCATION...THE TIDAL DELAWARE RIVER.

* COASTAL FLOODING...MARGINAL MINOR TIDAL FLOODING IS EXPECTED.

* TIMING...HIGH TIDE FOR REEDY POINT OCCURS AT 154 PM. MINOR TIDAL
  FLOODING IS POSSIBLE ABOUT AN HOUR EITHER SIDE OF THIS AFTERNOONS
  HIGH TIDE.

* IMPACTS...SOME ROADWAY FLOODING IS EXPECTED. THIS TIDE WILL
  PROBABLY BE ABOUT HALF A FOOT LOWER THAN THAT OF YESTERDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$

DEZ002>004-NJZ012>014-020>027-301700-
/O.CON.KPHI.CF.Y.0050.110930T1300Z-110930T1700Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
509 AM EDT FRI SEP 30 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 1 PM EDT THIS AFTERNOON...

* LOCATION...THE COASTAL AREAS OF DELAWARE AND NEW JERSEY 
  INCLUDING THE BACK BAYS. THE LOWER DELAWARE BAY. 

* COASTAL FLOODING...WIDESPREAD MINOR COASTAL FLOODING WILL 
  OCCUR WITHIN AN HOUR OF THIS MORNINGS HIGH TIDE. 

* TIMING...NEXT HIGH TIDE AT SANDY HOOK NJ AND ATLANTIC CITY NJ 
  IS AROUND 10 TO 1030 AM. THE BACK BAYS AND THE LOWER DELAWARE 
  RIVER WILL BE CLOSER TO 1130 AM. 

* IMPACTS...VULNERABLE ROADWAYS WILL FLOOD WITH THE LATE MORNING 
  HIGH TIDE CYCLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$


  
DRAG

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Sep 29, 8:50 PM EDT, 42 minutes earlier.

Area forecast discussion, Sep 29, 8:50 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 PM EDT THU SEP 29 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL CONTINUE TO PUSH EAST AND OFFSHORE THROUGH
TONIGHT. A SECONDARY AND STRONGER COLD FRONT WILL THEN MOVE THROUGH
OUR AREA ON FRIDAY. COOLER AND DRIER AIR FILTERS IN OVER THE WEEKEND
AS HIGH PRESSURE FROM THE MIDWEST STATES SPREADS EASTWARD. HIGH
PRESSURE WILL CONTINUE TO INFLUENCE OUR WEATHER INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE SHORT WAVE HAS MOVED INTO SOUTHERN NEW ENGLAND...AND THE LAST
OF THE CONVECTION IS LONG GONE. THE COLD FRONT MOVED EAST ACROSS
THE AREA...BUT WINDS ARE ALREADY STARTING TO BACK TO THE WEST
SOUTHWEST AHEAD OF A COLD FRONT ACROSS THE MIDWEST. SKIES HAVE
CLEARED IN THE WAKE OF THE SHORT WAVE...WITH SOME MID LEVEL CLOUDS
AS CLOSE AS WESTERN PENNSYLVANIA.

THE GRADIENT FLOW MAY BACK OFF ENOUGH THIS EVENING TO ALLOW PATCHY
FOG TO DEVELOP. THE THREAT WILL BE MITIGATED BY THE DRIER AIR THAT
HAS ARRIVED FROM BEHIND COLD FRONT...SO PATCHY FOG HAS NOT YET
BEEN INTRODUCED INTO THE FORECAST.

FOR THE MOST PART...TEMPERATURES AND DEW POINTS ARE ON TRACK...SO
NO SIGNIFICANT CHANGES WERE MADE FOR THE OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
THE PESKY UPPER LOW THAT HAS BEEN ROTATING TO OUR WEST FOR THE PAST
FEW DAYS WILL CONTINUE TO INFLUENCE OUR WEATHER FRIDAY. THE FIRST
SHORT WAVE WILL BE MOVING OFF TO THE E AND NE TONIGHT. A SECOND
UPPER LOW WILL MOVE EAST AND WEAKEN FRIDAY. SOME CLOUDINESS AND
SHOWERS COULD ACCOMPANY THE LOW FRIDAY AFTERNOON AND EVENING, BUT
A WIDESPREAD RAIN EVENT IS UNLIKELY. MOST AREAS SHOULD ACTUALLY
REMAIN DRY. WITH THE UPPER LONG WAVE TROUGH REMAINING TO OUR WEST,
SURFACE WINDS WILL BECOME SW 10 TO 15 MPH. THIS WILL HELP PUSH
TEMPERATURES WELL UP INTO THE 70S IN MOST LOCATIONS. WE COULD
ACTUALLY BE PUSHING 80 DEGREES IN SOME OF OUR SOUTHERN INTERIOR
SECTIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
TO START THE LONG TERM PERIOD, A SURFACE COLD FRONT WILL BE PUSHING
EAST AND OFFSHORE LATE FRIDAY. MEANWHILE, IN THE MID LEVELS, THE
MODELS DEPICT A DEEP TROUGH GRADUALLY CLOSING OFF GOING INTO
SATURDAY. THIS MID LEVEL LOW IS THEN EXPECTED TO LINGER OVER THE
NORTHEAST STATES FOR THE WEEKEND. WITH THIS MID LEVEL LOW IN PLACE
OVER OUR AREA DURING SATURDAY AND A SUFFICIENT COLD POOL ALOFT,
SCATTERED POP-UP INSTABILITY SHOWERS CANNOT BE RULED OUT. CHANCE TO
SLIGHT CHANCE POPS HAVE BEEN MAINTAINED AT THIS TIME FOR MUCH OF THE
FORECAST AREA DURING SATURDAY. BY SUNDAY, THE MID LEVEL LOW
IS PROGGED TO DRIFT NORTH OF OUR AREA AS SURFACE HIGH PRESSURE FROM
THE MIDWEST STATES BEGINS TO BUILD EASTWARD. FOR NOW, HOWEVER,
SLIGHT CHANCE POPS REMAIN FOR THE HIGHER TERRAIN OF NORTHERN NJ AND
THE POCONOS FOR SUNDAY AS THE MID LEVEL LOW SLOWLY PULLS AWAY.
SURFACE HIGH PRESSURE EVENTUALLY BECOMES CENTERED OVER THE TENNESSEE
VALLEY FOR THE START OF THE NEW WEEK, AND THIS HIGH PRESSURE WILL
INFLUENCE THE WEATHER FOR OUR REGION THROUGH THE EARLY TO MIDWEEK
PERIOD.

OVERALL, A BLEND OF MOS/HPC GUIDANCE ALONG WITH CONTINUITY WAS USED
FOR TEMPERATURES THROUGH THE PERIOD. TEMPERATURES LOOK TO RUN SOME
10 TO 15 DEGREES BELOW AVERAGE THIS WEEKEND, WITH A MODERATING TREND
TO NEAR AVERAGE READINGS FOR EARLY NEXT WEEK.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE LAST OF THE CONVECTION HAS MOVED OFFSHORE AS THE WEAK COLD
FRONT SLIPPED THROUGH THE AREA. THE SURFACE WINDS ARE ALREADY
STARTING TO BACK TO THE WEST SOUTHWEST AHEAD OF ANOTHER COLD FRONT
STRETCHED ACROSS THE MIDWEST. MID LEVEL CLOUDS REMAIN IN THE WAKE
OF A PASSING MID LEVEL SHORT WAVE...BUT CONDITIONS ARE VFR.

CONDITIONS SHOULD REMAIN VFR OVERNIGHT. THE AIRMASS IS CHANGING...WITH
DRIER LOW LEVEL CONDITIONS ARRIVING FROM THE WEST. THIS MAY END UP
PRECLUDING PATCHY FOG DEVELOPMENT. IT HAS BEEN INCLUDED AT KRDG
AND KMIV...AS THESE LOCATIONS ARE MOST LIKELY TO SEE THE GRADIENT
DROP OFF ENOUGH FOR FOG TO FORM. ELSEWHERE...THERE SHOULD BE
ENOUGH WIND AND SOME HIGH LEVEL CLOUDS TO PRECLUDE FOG
DEVELOPMENT.

VFR CONDITIONS ARE EXPECTED FRIDAY AS THE COLD FRONT ACROSS THE
MIDWEST APPROACHES. MAINLY MID AND HIGH LEVEL CLOUDS ARE EXPECTED...
AND THERE DOES NOT APPEAR TO BE ENOUGH INSTABILITY FOR SHOWER
DEVELOPMENT WITH THE FRONT ITSELF. THE GRADIENT AHEAD OF THE FRONT
APPEARS TO BECOME TIGHT ENOUGH FOR GUSTS (NEAR 20 KNOTS) FROM THE
SOUTHWEST...MAINLY DURING THE 1700-2100 UTC TIMEFRAME FRIDAY.

THE COLD FRONT WILL CROSS THE AREA LATE FRIDAY AFTERNOON AND
FRIDAY EVENING. A WIND SHIFT TO THE WEST NORTHWEST IS EXPECTED
WITH THE FRONT...BUT LITTLE IN THE WAY OF CLOUDS AND WEATHER.

OUTLOOK...
A COLD FRONT WILL BE SLIDING EAST OF THE AREA BY LATE FRIDAY. OVER
THE WEEKEND, AN UPPER LEVEL LOW IS FORECAST TO LINGER ACROSS THE
NORTHEAST STATES. THIS SYSTEM MAY ALLOW FOR POP-UP SCATTERED SHOWERS
SATURDAY AND POSSIBLY SUNDAY. OVERALL, VFR CONDITIONS ARE
ANTICIPATED DURING THIS TIMEFRAME AND INTO EARLY NEXT WEEK, EXCEPT
IN SCATTERED WEEKEND SHOWERS WHEN VISIBILITIES COULD BRIEFLY DROP TO
MVFR. ALSO OF NOTE OVER THE WEEKEND, STRONGER WEST NORTHWEST WINDS
ARE EXPECTED WITH GUSTS REACHING AROUND 20 KNOTS.

&&

.MARINE...
SEAS HAVE KICKED UP IN THE SOUTH SOUTHWEST FLOW AHEAD OF THE COLD
FRONT THIS EVENING ACROSS THE SOUTHERN OCEAN WATERS. THE FETCH
SHOULD DROP OFF THIS EVENING...BUT A SHORT FUSED SMALL CRAFT
ADVISORY MAY BE NEEDED FOR THE LATE EVENING IF THE SEAS CONTINUE
NEAR 5 FEET AT 44009.

OTHERWISE...WINDS SHOULD DROP OFF THIS EVENING AS THE GRADIENT
BACKS OFF AHEAD OF THE COLD FRONT ACROSS THE MIDWEST. THE GRADIENT
SHOULD THEN TIGHTEN AGAIN AHEAD OF THE FRONT FRIDAY AFTERNOON...BUT
RIGHT NOW IT WOULD APPEAR AS THOUGH WINDS AND SEAS WILL REMAIN
BELOW SMALL CRAFT LEVELS.

OUTLOOK...
LINGERING SHOWERS ARE POSSIBLE FOR OUR WATERS LATE FRIDAY AS A
SURFACE COLD FRONT WILL BE MOVING THROUGH THE AREA. THE CHANCE FOR
SCATTERED POP-UP SHOWERS WILL PERSIST OVER THE WEEKEND, WITH AN
UPPER LEVEL LOW REMAINING OVER THE NORTHEAST STATES. ALSO OVER THE
WEEKEND, WEST TO NORTHWEST WINDS WILL BECOME STRONGER AND GUSTY AT
TIMES. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR A TIME OVER THE
WEEKEND WITH THE GUSTY WINDS AND CHOPPY SEAS IN THE 5 FOOT RANGE. BY
EARLY NEXT WEEK, HOWEVER, WINDS AND SEAS DIMINISH AS SURFACE HIGH
PRESSURE BUILDS TOWARD THE MID ATLANTIC REGION.

&&

.HYDROLOGY...
THE LAST OF THE FLOOD WARNING WERE ALLOWED TO EXPIRE AS GAGED
STREAMS FELL BELOW FLOOD STAGE. CALLS TO COUNTY EMA CENTERS ALSO
INDICATED NO SIGNIFICANT PROBLEMS LEFT. LITTLE OR NO RAIN IS
EXPECTED FOR THE REMAINDER OF THE OVERNIGHT.

&&

.TIDES/COASTAL FLOODING...
THE AFTERNOON HIGH TIDE CYCLE HAS RECEDED...WITH A FEW REPORTS OF
MODERATE TIDAL FLOODING IN PHILADELPHIA AND BURLINGTON COUNTY. THE
EARLY MORNING FRIDAY HIGH TIDE CYCLE IS LOWER THAN THE HIGH TIDE
CYCLE WAS THIS AFTERNOON...SO PROBLEMS ARE NOT EXPECTED AT THIS
TIME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...KLINE
NEAR TERM...HAYES
SHORT TERM...RPW
LONG TERM...KLINE
AVIATION...HAYES/KLINE
MARINE...KLINE/RPW
HYDROLOGY...HAYES
TIDES/COASTAL FLOODING...HAYES
Hazardous weather outlook, Sep 29, 6:34 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT THU SEP 29 2011

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-067>069-
302245-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
634 PM EDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017>019-PAZ070-071-302245-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
634 PM EDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR TIDAL FLOODING IS POSSIBLE DURING THE HIGH TIDE CYCLES FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-NJZ012>014-016-020>027-302245-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
634 PM EDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR TIDAL FLOODING IS POSSIBLE DURING THE HIGH TIDE CYCLES
FRIDAY ALONG THE OCEAN FRONT AND THE ADJACENT BACK BAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-302245-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
634 PM EDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 29, 5:37 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 PM EDT THU SEP 29 2011

NJZ001-007-008-292230-
MORRIS NJ-SUSSEX NJ-WARREN NJ-
537 PM EDT THU SEP 29 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MORRIS...SUSSEX AND
NORTHERN WARREN COUNTIES...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 11 MILES SOUTHWEST OF NEWTON...MOVING
NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR FIVE POINTS
AROUND 545 PM...NEWTON...ANDOVER...STANHOPE...STANHOPE AROUND 550
PM...LAKE MOHAWK...HOPATCONG...BRANCHVILLE AROUND 555
PM...OGDENSBURG AROUND 600 PM AND FRANKLIN AROUND 605 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4120 7437 4118 7437 4108 7449 4104 7449
      4105 7444 4099 7440 4085 7491 4104 7503
      4106 7500 4107 7497 4108 7497 4131 7460

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:40 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more13 hr
Sep 30, 11:22 AM EDTCoastal Flood WarningPHIBurlington, Camden, Mercer8 hr
Sep 30, 3:49 PM EDTSmall Craft AdvisoryPHI24 hr
Sep 30, 7:40 PM EDTSpecial Marine WarningPHI50 min
Sep 30, 7:45 PM EDTSpecial Weather StatementPHICape May60 min
Sep 30, 7:50 PM EDTSpecial Marine WarningPHI55 min

Nearby

Coastal Flood Advisories in New Jersey, 2011Coastal Flood Advisories in Pennsylvania, 2011Every coastal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.